Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Feeling fatigue, joint pain and weakness in leg. MRI done. Could it be multiple sclerosis?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
My MRI showed up with many black spots and 2 shaded areas... I have many other symptoms as well; leg weakness asn electrical shocks, extreme fatigue, pupils are unequal at times, generalized pain, my joints are painful all the time. I feel as though its MS but my Neurologist feels as though its just headaches/migraines...
Posted Mon, 18 Feb 2013 in General Health
Answered by Dr. Samik Basu 7 hours later
Hi ,
Thank you for your query.
I understand your concern.
neurologist has examined you, it is difficult for me to refute his diagnosis.
Kindly inform me the exact MRI report.

As many as 10% of people diagnosed with multiple sclerosis actually have some other condition that mimics MS. Examples of other conditions that masquerade as MS include inflammation in the blood vessels, multiple strokes, vitamin deficiency, lupus, or a brain infection.

Sometimes stress-related disorders can lead to a misdiagnosis of MS.

In addition to a thorough medical history and exam, a variety of specialized procedures is helpful in accurately diagnosing MS.

These include imaging techniques, such as MRI, spinal taps or lumbar punctures (examination of the cerebrospinal fluid that runs through the spinal column), evoked potentials (electrical tests to help determine if MS has affected a person's nerve pathways), and lab analysis of blood samples.

Since diagnosing MS can be very difficult, a neurologist who specializes in treating MS should evaluate your symptoms.
If you have any further queries, you are free to consult me.
Hope this answers your query. Wishing you a speedy recovery. Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor